Snorting Vyvanse | Dangers Of Vyvanse Insufflation
While Vyvanse can be snorted, insufflation does not create a euphoric effect as one might expect.
This is due to the fact that Vyvanse belongs to a class of drugs known as “prodrugs.” This means the medication must pass through the gastrointestinal tract before any of the effects of the drug are produced.
Vyvanse is a central nervous system (CNS) stimulant that’s primarily used to treat symptoms of attention deficit hyperactivity disorder (ADHD).
In addition to being an ADHD medication, Vyvanse can also be prescribed for binge eating disorder. Unfortunately, because Vyvanse is a central nervous system stimulant, it has the potential to be abused.
Other stimulant medications that can be abused include Adderall and Ritalin, both of which also belong to the schedule II drug class.
Effects Of Snorting Vyvanse
When a person takes the prodrug stimulant Vyvanse, the prescription drug is converted to dextroamphetamine. When the neurotransmitters of the brain are affected, amounts of dopamine and norepinephrine are released.
When ingested in the GI tract, Vyvanse enters the bloodstream slowly through metabolism. This is how it can be converted to dextroamphetamine. When snorted, the stimulant enters the bloodstream rapidly.
For many drugs, this would cause an increase in sedation or euphoric effects. However, with Vyvanse, the effects are not as great due to the rate-limited conversion of Vyvanse into dextroamphetamine.
Although snorting Vyvanse may not create a rush of euphoria, it can cause a number of side effects as well as dangers.
Short-Term Side Effects Of Vyvanse
According to the United States Food and Drug Administration (FDA), some of the short-term side effects of this stimulant include:
- loss of appetite
- fast heart rate
- dry mouth
- weight loss
Long-Term Side Effects Of Vyvanse
Some of the long-term side effects of snorting Vyvanse may include:
- Vyvanse addiction
- heart problems
- extreme weight loss
- mood swings
In addition to these effects, withdrawal symptoms may also occur. According to the National Institute on Drug Abuse (NIDA), some of the withdrawal symptoms one may experience include fatigue, depression, and sleep problems.
Dangers Of Snorting Vyvanse
This CNS stimulant drug can cause a number of dangers, especially when snorted. This is because snorting can lead to damage to the nasal cavity and other adverse effects.
Damage To The Nasal Passage
According to the Substance Abuse and Mental Health Services Administration (SAMHSA), snorting crushed stimulant medications may result in:
- bacterial infections
- frequent nose bleeds
- a deviated septum
- loss of sense of smell
- damage to the nasal cavity
Damage To The Cardiovascular System
Snorting and abusing Vyvanse can lead to a number of cardiovascular issues, which may include:
- blood pressure fluctuations
- chest pain
- heart rate fluctuations
- heart attack
- circulatory collapse
If you suspect a loved one has overdosed on Vyvanse, contact 911 immediately. Some of the symptoms of an overdose can include:
- panic states
If you or a loved one are searching for an addiction treatment program, treatment options are available for substance use involving prescription stimulants.
At Northeast Addictions Treatment Center, we provide group therapy and individual therapy in an outpatient setting. To learn more, please contact us today.
- Food and Drug Administration — Vyvanse
- National Institute on Drug Abuse — What are Prescription Stimulants?
- National Library of Medicine: MedlinePlus — Lisdexamfetamine
- Pharmacy and Therapeutics — Lisdexamfetamine Dimesylate (Vyvanse), A Prodrug Stimulant for Attention-Deficit/Hyperactivity Disorder
- Springer: Clinical Drug Investigation — Lisdexamfetamine Dimesylate: Prodrug Delivery, Amphetamine Exposure and Duration of Efficacy
- Substance Abuse and Mental Health Services Administration — Treatment of Stimulant Use Disorders
Northeast Addition Editorial Team
©2024 Northeast Addition Center | All Rights Reserved
This page does not provide medical advice.